Alert archive / Oklahoma / Areal Flood Warnings in 2021
Areal Flood Warning 6, NWS Norman, OK
NWS Norman, OK issued this areal flood warning at May 25, 2021, 7:42 AM CDT for 6 counties in Oklahoma. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 25, 2021, 7:42 AM CDT (12:42 UTC)
- Expired
- May 25, 2021, 11:45 PM CDT
- In force
- 16 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Atoka County, OK, Bryan County, OK, Coal County, OK, Johnston County, OK, Marshall County, OK, Pontotoc County, OK
The radar
The Norman radar (KTLX), 134 km from the middle of the area, began a volume at 12:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 0.7 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 668 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 690 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 150 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this areal flood warning went out at May 25, 6:34 AM CDT, 1 hour 8 minutes earlier.
Area forecast discussion, May 25, 6:34 AM CDT, 1 hour 8 minutes before
Area Forecast Discussion National Weather Service Norman OK 634 AM CDT Tue May 25 2021 ...New AVIATION... .SHORT TERM... (Today and tonight) Issued at 257 AM CDT Tue May 25 2021 Showers and thunderstorms over southeastern Oklahoma are ahead of a weak upper wave over north central TX this morning. Other showers may form with this feature over south central and southeastern OK through the morning. With the synoptic pattern changing and a return of weak westerlies, the dry line is expected to mix into northwestern OK later this afternoon. Strong heating is expected in mostly sunny conditions behind the dry line and thunderstorms will form in the moderately large CAPE region. Some of these are expected to move into western OK by evening and be severe. They are should diminish several hours after sunset as they move east. && .LONG TERM... (Wednesday through Monday) Issued at 231 AM CDT Tue May 25 2021 After a long period of rainy weather, stuck under a plume of moisture between high and low mid level pressure systems, the synoptic pattern is finally becoming more progressive. Still lots of rain, but with a little more kick (Thursday in particular is showing potential for severe storms). Wednesday - Showers and storms associated with a shortwave moving through the area may linger into Wednesday east of I-35. While abundant moisture and modest instability should support thunder, severe weather is not expected. Models hint at dryline development in Kansas and the panhandles again Wednesday afternoon. These storms will have the potential to push into western parts of the forecast area before weakening Wednesday night. A few storms could still be strong to marginally severe as they cross the border. Thursday - A shortwave trough will make its way across the Great Plains Thursday evening as a cold front enters northwest Oklahoma. Abundant moisture and adequate instability will still be in place ahead of this boundary, setting us up with a recipe for severe weather (with hail and wind as the main hazards) late on Thursday. Friday and Saturday - The aforementioned front is projected to stall around or south of the Red River (though confidence in placement is low due to potential effects of aforementioned convection). Rain chances Friday into the early weekend will be concentrated in the vicinity of this front, especially as another shortwave makes its way across the state. Some subtle ridging early next week may provide a brief reduction in PoPs before another trough moves in causing rain chances to increase. NBM does seem on the aggressive side with PoPs this far out, however, cluster analysis does suggest a fairly narrow ensemble envelope keying in on that deep trough. Day && .AVIATION... (12Z TAFS) Issued at 522 AM CDT Tue May 25 2021 MVFR conditions are expected much of the morning before ceilings lift at most TAF sites. Thunderstorms are expected to enter western Oklahoma this evening and affect TAF sites as far as central Oklahoma by late evening. && .UPPER AIR... Issued at 236 PM CDT Mon May 24 2021 No upper air flights are planned at this time. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 82 66 85 70 / 40 50 20 10 Hobart OK 85 64 89 68 / 30 30 10 20 Wichita Falls TX 85 68 88 71 / 50 30 10 10 Gage OK 88 61 89 67 / 20 50 10 20 Ponca City OK 82 64 86 69 / 40 60 20 20 Durant OK 81 69 84 71 / 80 30 30 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...09 LONG TERM....14 AVIATION...09
Hazardous weather outlook, May 25, 4:05 AM CDT, 3 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 405 AM CDT Tue May 25 2021 OKZ004>048-050>052-TXZ083>090-260915- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 405 AM CDT Tue May 25 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Thunderstorms... There is a slight risk of severe thunderstorms across much of western Oklahoma and parts of western north Texas this evening. Storms are expected to develop along a dryline in the panhandles up into Kansas late this afternoon, then make their way eastward into Oklahoma and western north Texas this evening. Main hazards will be hail to the size of golfballs and winds up to 70 mph. Most likely time for severe storms will be between 6pm and 2am. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel across western Oklahoma and western north Texas should prepare for severe weather operations this evening. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... .Thunderstorms... Most days will see a chance for thunderstorms this week with Thursday having the greatest chance for severe weather. There is a slight risk for severe thunderstorms in far northwest Oklahoma Wednesday evening. There is an enhanced risk for severe thunderstorms Thursday evening and overnight across most of Oklahoma with a slight risk extending into western north Texas. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 12:00 AM CDT | Special Weather Statement | OUN | Jackson | 30 min |
| May 25, 8:15 AM CDT | River Flood Warning | OUN | Atoka | 4 days |
| May 25, 10:39 AM CDT | River Flood Advisory | OUN | Bryan | 80 min |
| May 25, 11:59 AM CDT | River Flood Warning | OUN | Bryan | 8 hr |
| May 25, 1:17 PM CDT | Special Weather Statement | OUN | Cleveland | 28 min |
| May 25, 1:31 PM CDT | Special Weather Statement | OUN | Cotton | 44 min |
| May 25, 2:22 PM CDT | Special Weather Statement | OUN | Jefferson | 38 min |
| May 25, 3:02 PM CDT | Special Weather Statement | OUN | Jefferson | 43 min |
| May 24, 11:30 PM CDT | Special Weather Statement | OUN | Foard, Knox | 30 min |
| May 25, 12:55 AM CDT | Special Weather Statement | OUN | Baylor, Knox | 35 min |
| May 25, 1:00 PM CDT | Special Weather Statement | OUN | Clay | 30 min |
Nearby
Areal Flood Warnings in Oklahoma, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.